JOSHUA TRABULUS, B.A.; PAUL O. GULSRUD, M.D.; INDER J. CHOPRA, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
The constellation of paresthesias, weakness, muscle fasciculations, and carpopedal spasm associated with hypocalcemic tetany is well known. We recently observed a severely hypocalcemic patient who did not show any signs of tetany while receiving anticonvulsant doses of diphenylhydantoin. Trousseau's sign was elicited only after several days of withdrawal of diphenylhydantoin. We discuss here the clinical and electromyographic studies of this patient.
A 59-year-old white woman was admitted to UCLA hospital in September 1975 in an obtunded, delirious, and semicomatose state. She had undergone total thyroidectomy in 1967 for a goiter that was diagnosed at histology to be Hashimoto's thyroiditis. She
TRABULUS J, GULSRUD PO, CHOPRA IJ. Diphenylhydantoin Effects in Hypocalcemia. Ann Intern Med. 1976;84:709–710. doi: https://doi.org/10.7326/0003-4819-84-6-709
Download citation file:
Published: Ann Intern Med. 1976;84(6):709-710.
Endocrine and Metabolism, Fluid and Electrolyte Disorders, Nephrology.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use